Texas, 2004Hail and Damaging Winds in Texas, June 4, 2004
June 4, 2004 · NWS HGX · 8 events in 6 counties and zones
6 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $370,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 4, 2:00 PM CST, 2 hours earlier.
Area forecast discussion, Jun 4, 2:00 PM CST, 2 hours before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
300 PM CDT FRI JUN 4 2004
.DISCUSSION...
BASED ON RADAR TRENDS ACROSS NORTH TEXAS...HAVE DECIDED TO BUMP
POPS UP A LITTLE TONIGHT ACROSS THE NW ZONES AND ADD THE MENTION
OF SVR TSTM POSSIBILITY TO THE NORTHERN ZONES OF SE TX FOR TONIGHT.
EXPECT ACTIVITY NW OF THE AREA TO CONTINUE TO INCREASE IN
INTENSITY AND MOVE SE.
.PREV DISCUSSION...
ISOLATED SHOWERS AND TSTMS ARE DEVELOPING AS CONVECTIVE TEMPS
HAVE BEEN REACHED (AROUND 90). EXPECT ACTIVITY TO CONTINUE TO
INCREASE ACROSS THE AREA THE REMAINDER OF THIS AFT.
THE CHC OF RAIN PORTION OF THE FORECAST IS DIFFICULT FOR THE
NEXT FEW PDS...MAINLY BECAUSE OF THE CHALLENGE IN TIMING
DISTURBANCES AND POSSIBLE TSTM ACTIVITY FROM THE NW. BELIEVE THAT
ORGANIZED TSTMS WILL DEVELOP DURING THE NEXT COUPLE OF HOURS
NEAR WICHITA FALLS AND PROPAGATE SE. FOR THIS REASON...WILL
PLACE HIGH CHC POPS ACROSS THE NORTHERN ZONES AND SLIGHTLY
LOWER POPS ACROSS THE REMAINDER OF THE AREA TONIGHT. A SERIES
OF DISTURBANCES WILL CONTINUE TO MOVE ACROSS THE AREA FROM NW
TO SE THROUGH SUNDAY. SO...WILL CONTINUE TO ADVERTISE CHC
POPS THROUGH THIS TIME PERIOD. FLOW PATTERN BEGINS TO CHANGE
SUN NIGHT AS A LARGE SCALE TROF DIGS IN THE WESTERN U.S.
A MESSY (EMBEDDED DISTURBANCES) RIDGE WILL TEMPORARILY
BUILD DOWNSTREAM OF THIS FEATURE. FOR THE EXTENDED...WILL
ADVERTISE SLIGHTLY HIGHER TEMPS AND CHC POPS FOR THE AFT
HOURS AND SLIGHT CHC POPS FOR THE OVERNIGHT PDS.
&&
.HGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 71 90 73 91 74 / 50 40 30 30
HOUSTON (IAH) 73 90 74 91 74 / 30 40 30 30
GALVESTON (GLS) 77 88 78 87 78 / 30 40 30 30
&&
33/41
Hazardous weather outlook, Jun 4, 2:15 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
315 PM CDT FRI JUN 4 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-051200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
315 PM CDT FRI JUN 4 2004
...SEVERE THUNDERSTORMS POSSIBLE TONIGHT ALONG AND NORTH OF A BRENHAM
TO HUNTSVILLE TO LIVINGSTON LINE...
.DAY ONE...TONIGHT.
AN AREA OF SHOWERS AND THUNDERSTORMS LOCATED ACROSS NORTH TEXAS
MAY MOVE SOUTHEAST INTO THE NORTHERN PORTIONS OF SOUTHEAST
TEXAS TONIGHT. IT IS POSSIBLE THAT THESE THUNDERSTORMS WILL REACH
SEVERE LEVELS ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY WEATHER THREATS.
LOCALLY HEAVY RAINFALL IS POSSIBLE THE REMAINDER OF THIS AFTERNOON
AND INTO THE EVENING HOURS AS SLOW MOVING STORMS CONTINUE TO DEVELOP
WITH DAYTIME HEATING. AVERAGE RAINFALL AMOUNTS ARE EXPECTED TO BE
1/4 TO 1/2 INCH...WITH ISOLATED AREAS POSSIBLY SEEING 2 TO 3
INCHES OF RAIN.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SATURDAY AS AN UPPER LEVEL
IMPULSE MOVES ACROSS THE AREA. IF ANY SEVERE WEATHER DEVELOPS...STRONG
DAMAGING WINDS WILL BE THE PRIMARY THREAT. RAIN CHANCES ARE EXPECTED
TO DECREASE ON SUNDAY. INCREASING WESTERN GULF OF MEXICO MOISTURE MAY
RESULT IN BETTER RAIN CHANCES FOR MONDAY THROUGH THURSDAY. HOWEVER...
NO HAZARDOUS WEATHER IS EXPECTED WITH THESE STORMS AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT.
Thunderstorm Wind, San Jacinto
- When
- June 4, 4:00 PM CST
- Where
- San Jacinto County, Evergreen
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.550, -95.250
Power lines down in the Evergreen area along FM 945 South.
Hail, Liberty
- When
- June 4, 4:05 PM CST
- Where
- Liberty County, 5 mi SE of Cleveland
- Measured
- 0.75 in hail
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.300, -95.033
Hail on Hwy 105 and FM 321.
Hail, Harris
- When
- June 4, 5:05 PM CST
- Where
- Harris County, 5 mi SSW of Humble
- Measured
- 0.88 in hail
- Property damage
- $20,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.933, -95.283
Hail on US 59 North just outside Beltway 8.
Hail, Harris
- When
- June 4, 6:15 PM CST
- Where
- Harris County, Pasadena
- Measured
- 1.75 in hail
- Property damage
- $100,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.700, -95.200
Hail at Pasadena Blvd and Red Bluff Road.
Hail, Austin
- When
- June 4, 8:33 PM CST
- Where
- Austin County, 1 mi E of Sealy
- Measured
- 0.75 in hail
- Property damage
- $30,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.783, -96.133
Hail between Sealy and San Felipe.
Hail, Waller
- When
- June 4, 8:55 PM CST
- Where
- Waller County, 2 mi S of Brookshire
- Measured
- 1 in hail
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.783, -95.933
Hail on FM 359 near the Waller-Fort Bend County border.
Hail, Austin
- When
- June 4, 10:26 PM CST
- Where
- Austin County, 4 mi SE of San Felipe
- Measured
- 0.88 in hail
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.767, -96.050
Hail along I-10 near the Austin-Waller County line.
Thunderstorm Wind, Colorado
- When
- June 4, 10:45 PM CST
- Where
- Colorado County, Countywide
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.600, -96.517
Damage in Columbus. Numerous trees and power lines down across the county, especially along a 20-mile stretch between Weimar and Frelsburg.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in West Virginia, June 4, 2004$1.0 million · 2 events
- Tornado in Florida, June 4, 2004$325,000 · F1 · 1 event
- Tornadoes and Flash Flood in North Carolina, June 4, 20041 injured · $76,000 · F1 · 7 events
- Hail and Damaging Wind in Texas, June 4, 2004$210,000 · 1 in hail · 5 events
- Flash Flood and Hail in Texas, June 4, 2004$140,000 · 2.75 in hail · 13 events
- Hail and Damaging Winds in Texas, June 4, 2004$59,000 · 1.75 in hail · 18 events
- Hail in Kansas, June 4 to 5, 2004$110,000 · 1.25 in hail · 2 events
- Flash Flood in Kentucky, June 4, 2004$100,000 · 1 event
- Hail and Damaging Wind in Florida, June 4, 2004$90,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Texas, June 4, 2004$10,000 · 1.75 in hail · 24 events
- Hail and Damaging Wind in Kansas, June 4, 20041.75 in hail · 20 events
- Tornadoes and Hail in Kansas, June 4, 2004F0 · 17 events